Q. Why is there a skin patch on my lip that gets white and dries out?

Answered by
Dr. Kakkar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 23, 2019

Hello doctor,

I have had this patch of skin above my top lip for the past couple of weeks. It has not worsened or disappeared. It is white and dries out. I have been putting on ointments but nothing seems to improve it. It does not have bumps.

#

Hello,

Welcome to icliniq.com.

It seems like Pityriasis Alba which is patchy post inflammatory hypopigmentation, usually on the face, in those who have dry skin or are atopic. I suggest you use Tacrolimus 0.03 % ointment, twice daily. Rub it in. Do you use a moisturizer on your face? How do you wash your face? Do you have any allergies?

Thank you doctor,

I do wash my face, put moisturizer on. I have no known allergies. I do have Triamcinolone acetonide cream, 0.1 %. I was using it which does help a little but I would put it on during bedtime. Do you think that would work for it?

#

Hi,

Welcome back to icliniq.com.

Another possibility is that it could be a pre-vitiligo patch. In any case, Triamcinolone acetonide would work. Dilute it 1:1 with Vaseline and put it every night for 6 to 8 weeks. Take care.


Was this answer helpful?

 | 


Related Questions:
Usage of LASER in Dermatology and Skin Care

The word LASER is an acronym for light amplification by stimulated emission of radiation ... Lasers have been widely used in dermatology and general medicine for the last 30 years ...   Read full

My son has a dry scaly patch at the corner of his mouth. What is it?

.. seen your query and concern. From your description, it seems like your son has either have pityriasis alba, impetigo or cheilitis (perioral dermatitis). Stop all applications and get a review with a picture at the earliest. Revert with more info...   Read full

My brother has reddish lesion under his eyes. What is it?

.. read your descriptions and also read the ingredients of medicine which you have used. Your brother most probably had have pityriasis alba. It is characterized by the presence of ill-defined, scaly, faint red patches. This patient or family may ha...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.